New Mexico, 2015

Hail in New Mexico, June 7, 2015

June 7, 2015 · NWS ABQ · 1 event in 1 county or zone

Another round of strong to severe thunderstorms developed over eastern New Mexico on the 7th. A subtropical jet interacting with deep moisture in place over the plains resulted in more heavy rainfall and isolated large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Another round of strong to severe thunderstorms developed over eastern New Mexico on the 7th. A subtropical jet interacting with deep moisture in place over the plains resulted in more heavy rainfall and isolated large hail. The most severe hail occurred around Springer where half dollar size hail was reported. A wall cloud was spotted near Clayton. Areas around Curry County picked up another 1 to 2 inches of rainfall, adding to their already impressive spring rainfall totals.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 7, 10:54 AM MST, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 7, 10:54 AM MST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1154 AM MDT SUN JUN 7 2015

.AVIATION...
18Z TAF CYCLE
SHRA/TSRA CONTINUE ACROSS NORTHERN NM THIS NOON HOUR...AND
ADDITIONAL STORMS WILL CONTINUE TO DEVELOP FAVORING AREAS
ALONG/JUST EAST OF THE CENTRAL MTN CHAIN...THOUGH A FEW ISOLATED
STORMS MAY TOWARD THE RIO GRANDE VALLEY FROM THE WEST. NOT
CONFIDENT ENOUGH ATTM TO INSERT MENTION AT KABQ/KAEG. A FEW
STRONG/SEVERE STORMS WILL BE POSSIBLE ACROSS THE EASTERN PLAINS
THIS AFTN/EVE. BRIEF MVFR/IFR CIGS/VSBYS POSSIBLE. MOST CONVECTION
SHOULD DIMINISH BY 06Z...THOUGH THEREAFTER...A BACK DOOR COLD
FRONT WILL SLIDE DOWN THE PLAINS. IFR CIGS WILL BE POSSIBLE ALONG
AND JUST BEHIND IT BETWEEN 06Z AND 15Z MONDAY ACROSS NE AND EC NM.

34

&&

.PREV DISCUSSION...340 AM MDT SUN JUN 7 2015...
.SYNOPSIS...
SOME DRYING AND LESS THUNDERSTORM ACTIVITY IN MOST OF THE WEST
HALF OF NEW MEXICO TODAY AND TONIGHT COMPARED TO SATURDAY...BUT
THE EAST WILL STILL SEE ISOLATED TO AT TIMES SCATTERED SHOWERS AND
STORMS...A FEW STRONG TO MARGINALLY SEVERE ONCE AGAIN. THE
WEATHER PATTERN BECOMES MORE MUDDLED IN TERMS OF HOW MUCH OF AN
INCREASE IN SHOWER AND STORM ACTIVITY OCCURS AND WHEN IT REALLY
BEGINS. THE MAIN TWO ISSUES APPEAR TO BE HOW SOON AND HOW FAR
EAST THE MOISTURE FROM BLANCA WILL GET AFTER COMING INTO ARIZONA
AND HOW FAR WEST THE LATE SUNDAY TO MONDAY NIGHT BACK DOOR FRONT
GETS BEFORE WASHING OUT. IT STILL LOOKS LIKE A PRETTY GOOD CHANCE
OF AT LEAST A MODEST TO MODERATE INCREASE IN ACTIVITY WEST HALF
STARTING AS SOON AS MONDAY NIGHT AND TUESDAY. THEREAFTER ANOTHER
TROUGH SLOWLY APPROACHES FROM THE WEST.

&&

.DISCUSSION...
LOW PRESSURE TROUGH ALOFT TO WEST OF NM TO TO WEAKEN FURTHER AND
LIFT FARTHER NORTH INTO THE CENTRAL ROCKIES TODAY AND TONIGHT. ON
ITS S AND SE SIDE DRIER AIR HAS ALREADY BEGUN TO WORK INTO THE
STATE AND WILL FURTHER LESSEN THE AMOUNT OF SHOWER AND STORM
ACTIVITY WEST AND CENTRAL NM RECEIVES TODAY AND TONIGHT. BETTER
COVERAGE OF SAME TO BE ACROSS THE NORTHERN HIGH TERRAIN AND THE
EAST. THIS DRIER TREND LOOKS FAIRLY LIKELY TO REVERSE ITSELF LATER
MON INTO MIDWEEK AS A COMBINATION OF AT LEAST SOME BLANCA REMNANT
MOISTURE AND ALSO SOME MOISTURE RECHARGE FROM A WESTBOUND BACK
DOOR FRONT DURING THIS PERIOD. BUT SOME DEGREE OF UNCERTAINTY
REMAINS AS TO EXACTLY HOW MUCH AND HOW SOON THE FORMER WILL GET
INTO THE STATE AND HOW FAR WEST THE LATTER CAN PUSH BEFORE WASHING
OUT. GFS MODEL LOOKS A LITTLE MORE AGGRESSIVE THAN THE ECMWF
REGARDING PRECIP COVERAGE ACROSS THE WEST HALF OF NM. ALSO RAIN
COVERAGE MAY BE BLUNTED AT LEAST A BIT DUE TO HIGH PRESSURE
RIDGE BUILDING SOME OVER THE STATE AT APPROX THE SAME TIME.
ANOTHER UPPER LVL TROUGH WILL BE POSITIONED TO THE WEST BY MID TO
LATE NEXT WEEK...WHICH SHOULD HELP TRIGGER SOME STORMS VIA RECYCLED
MOISTURE...MODEST TO MODERATE DYNAMIC LIFT AND DAYTIME HEATING.
TO MOISTURE TO PERSIST OVER THE FORECAST AREA...WITH SUBTLE DAY TO
DAY CHANGES. THERE MAY BE SOME DRYING WEST CENTRAL AND SOUTHWEST
BY NEXT THU OR FRI AS THE TROUGH SLOWLY LIFTS INTO COLORADO. THE
DRYLINE MAY SHARPEN UP ACROSS THE EAST AND BECOME AN ACTIVE STORM
PRODUCER AS WELL. HIGH TEMPERATURES THROUGH THE FORECAST PERIOD
LOOK TO BE CLOSE TO NORMAL OR A LITTLE BELOW FOR THE MOST PART.

43

&&

.FIRE WEATHER...
MODERATE AIR MASS DRYING TO LIMIT DIURNAL SHOWER/THUNDERSTORM
ACTIVITY OVER WESTERN NEW MEXICO IN THE NEAR-TERM. EXPECT ISOLATED
STORM COVERAGE DURING THE AFTERNOON AND EARLY EVENING ACROSS THE WEST
...WITH THE FOUR CORNERS REGION EXTENDING TOWARD THE DULCE...CHAMA
AND CUBA AREAS LOOKING MOST FAVORABLE. CORRIDOR OF ENHANCED SWLY MID-
LEVEL FLOW FROM ERN AZ TO NW NM IMMEDIATELY DOWNSTREAM OF A SHEARING
UPPER LEVEL LOW COULD SUPPORT AN ISOLATED STRONG STORM THIS
AFTERNOON IN THE ABOVE MENTIONED AREAS. OTHERWISE...THE FOCUS FOR
SCATTERED SHOWERS/THUNDERSTORMS WILL CONTINUE ALONG/EAST OF THE
CENTRAL MOUNTAIN CHAIN WHERE BETTER MOISTURE AND INSTABILITY FIELDS
WILL EXIST TO SUPPORT A FEW STRONG TO SEVERE STORMS DURING THE
AFTERNOON AND EVENING.

BACKDOOR COLD FRONT INTO THE FAR NE PLAINS LATE TONIGHT...AND MUCH
OF THE EC/NE PLAINS MONDAY AM.  THIS WILL BOLSTER MOISTURE AND STORM
COVERAGE THERE TO START THE WORK WEEK. IN FACT...LOCALLY HEAVY
THUNDERSTORM RAINFALL POTENTIAL WILL INCREASE RATHER ABRUPTLY OVER
PARTS OF THE EC/NE PLAINS MONDAY PM.  EASTERLY GAP WINDS COULD THEN
BECOME MORE OF A PLAYER FOR THE RIO GRANDE VALLEY BY DAYBREAK
TUESDAY.

MEANWHILE GROWING CONFIDENCE THAT DEEP-LAYERED MOISTURE ASSOCIATED
WITH TROPICAL CYCLONE BLANCA WILL BE DIRECTED INTO ARIZONA OR
FARTHER WEST EARLY NEXT WEEK. THIS AS HIGH PRESSURE ALOFT GRADUALLY
BUILDS OVER NEW MEXICO AND THE EFFECTS OF THE WEAKENING FOUR CORNERS
LOW CONTINUES TO WANE. SOME OVERALL MOISTENING EXPECTED LATER MONDAY
INTO MONDAY NIGHT ESPECIALLY SOUTHWEST AREAS THAT COULD SEE LATE
NIGHT SHOWER ACTIVITY.

HIGH PRESSURE ALOFT WILL CONTINUE TO BUILD OVER THE REGION ON
TUESDAY WITH THE RIDGE AXIS ORIENTED NORTH TO SOUTH OVER NM. THIS
SHOULD KEEP STORM COVERAGE TIED MORE CLOSELY TO THE HIGHER TERRAIN
BUT REMNANT MOISTURE FROM BLANCA WILL BEGIN TO CURVE TOWARD THE NE
IN THE DEVELOPING SWLY FLOW WEST OF THE RIDGE AXIS.  THAT TREND
COUPLED WITH POTENTIAL EFFECTS OF WEAK EASTERLY GAP WINDS COULD
SPELL A MORE ACITVE PERIOD FOR THE CENTRAL/WEST TUESDAY EVENING.

A RETURN TO ENHANCED SWLY MID-LEVEL FLOW...ESPECIALLY THE FOUR
CORNER REGION...BY MID-WEEK WILL CARRY REMNANT MOISTURE FROM BLANCA
NORTHEAST FROM ARIZONA. THE GFS CONTINUES TO KEEP THE DEEPEST
MOISTURE OVER OR JUST NORTH OF THE FOUR CORNERS WED/THU AM WHILE THE
ECMWF IS A BIT FARTHER SOUTH.  EITHER WAY...AN ACTIVE SHOWER AND
THUNDERSTORM PATTERN EXPECTED TO PERSIST INTO THE EXTENDED PERIODS
TO INCLUDE WED/THU.

VENTILATION WILL GENERALLY REMAIN GOOD TO EXCELLENT THRU THE NEXT
WEEK...THOUGH WILL TREND DOWNWARD ON TUESDAY WITH LIGHTER WINDS
UNDER THE RIDGE. KJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 7, 5:02 AM MST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
602 AM MDT SUN JUN 7 2015

NMZ501>540-081200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
602 AM MDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS ACROSS
MOST OF NEW MEXICO TO THE EAST OF THE CENTRAL MOUNTAIN CHAIN THIS
AFTERNOON AND EVENING. THE BEST CHANCE OF ANY SEVERE STORMS SHOULD
BE ACROSS THE NORTHEAST QUARTER OF THE STATE. THE MAIN THREATS
WILL BE STRONG WINDS AND HAIL. IN ADDITION...LOCALLY HEAVY
THUNDERSTORM RAINFALL MAY LAST LONG ENOUGH AT A FEW LOCATIONS
ACROSS THE EAST HALF OF THE STATE TO CREATE SOME LOCALIZED MINOR
FLOODING OR HEAVY RUNOFF IN URBAN AREAS AS WELL AS ARROYOS AND
LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS ACROSS
THE EAST HALF OF NEW MEXICO MONDAY AFTERNOON AND EVENING AND
PERHAPS AGAIN WEDNESDAY AND THURSDAY AFTERNOON AND EVENING. THE
MAIN THREATS WILL AGAIN BE STRONG WINDS AND HAIL.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR
MAINLY THE NORTHEAST QUARTER OF NEW MEXICO FOR THE RISK OF LARGE
HAIL AND STRONG THUNDERSTORM WINDS.

43

In the hours before

Special weather statement, Jun 7, 11:26 AM MST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1226 PM MDT SUN JUN 7 2015

NMZ511-071900-
JEMEZ MOUNTAINS-
1226 PM MDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SANDOVAL COUNTY
UNTIL 100 PM MDT...

AT 1226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JEMEZ PUEBLO...OR 23 MILES NORTH OF
BERNALILLO...MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JEMEZ PUEBLO...ZIA PUEBLO AND PONDEROSA.

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS
PALIZA CAMPGROUND...VISTA LINDA CAMPGROUND...AND TENT ROCKS NATIONAL
MONUMENT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3590 10641 3571 10629 3569 10630 3562 10639
      3553 10668 3569 10678
TIME...MOT...LOC 1826Z 242DEG 24KT 3565 10666

34
Special weather statement, Jun 7, 11:29 AM MST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1229 PM MDT SUN JUN 7 2015

NMZ529-532-533-071900-
NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
1229 PM MDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE AND SOUTH
CENTRAL SAN MIGUEL COUNTIES UNTIL 100 PM MDT...

AT 1228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DILIA...OR 28 MILES SOUTH OF LAS VEGAS...
MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ANTON CHICO...DILIA AND TECOLOTITO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3506 10515 3524 10525 3546 10485 3522 10470
TIME...MOT...LOC 1828Z 241DEG 24KT 3520 10510

34
Special weather statement, Jun 7, 11:55 AM MST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1255 PM MDT SUN JUN 7 2015

NMZ527-530-071930-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
1255 PM MDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND
NORTHEASTERN COLFAX COUNTIES UNTIL 130 PM MDT...

AT 1255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF FOLSOM...OR 16 MILES
NORTHWEST OF DES MOINES...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DES MOINES AND FOLSOM.

OTHER LOCATIONS AFFECTED INCLUDE CAPULIN VOLCANO NATIONAL MONUMENT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3696 10369 3670 10378 3683 10419 3699 10414
      3700 10402
TIME...MOT...LOC 1855Z 284DEG 22KT 3690 10408

34
Special weather statement, Jun 7, 12:04 PM MST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
104 PM MDT SUN JUN 7 2015

NMZ526-539-071930-
SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
104 PM MDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
130 PM MDT...

AT 104 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GLENCOE...OR 16 MILES EAST OF RUIDOSO...
MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LINCOLN...SAN PATRICIO...HONDO...LINCOLN STATE MONUMENT...GLENCOE AND
TINNIE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3330 10532 3330 10543 3334 10553 3368 10540
      3344 10502 3328 10532
TIME...MOT...LOC 1904Z 205DEG 22KT 3338 10540

34
Special weather statement, Jun 7, 12:13 PM MST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
113 PM MDT SUN JUN 7 2015

NMZ515-528-071945-
FAR NORTHEAST HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
113 PM MDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLFAX COUNTY UNTIL
145 PM MDT...

AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PHILMONT SCOUT RANCH...OR 20 MILES NORTHWEST
OF SPRINGER...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CIMARRON AND PHILMONT SCOUT RANCH.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3664 10464 3637 10461 3638 10501 3659 10507
      3663 10473 3662 10472 3663 10470
TIME...MOT...LOC 1912Z 264DEG 18KT 3649 10493

34
Special weather statement, Jun 7, 12:26 PM MST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
126 PM MDT SUN JUN 7 2015

NMZ530-072000-
UNION COUNTY-
126 PM MDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL UNION COUNTY UNTIL
200 PM MDT...

AT 124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF BRANSON...OR 11 MILES NORTH
OF DES MOINES...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL UNION
COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3680 10339 3681 10379 3683 10381 3683 10383
      3684 10383 3684 10381 3686 10380 3687 10381
      3689 10380 3693 10380 3697 10383 3699 10383
      3700 10341
TIME...MOT...LOC 1924Z 264DEG 22KT 3692 10376

34

The radar

The Cannon AFB radar (KFDX), 220 km away, was scanning. The volume nearest the first event began at 19:47 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Colfax

When
June 7, 12:46 PM MST to 12:50 PM MST
Where
Colfax County, 6.22 mi N of Springer
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
36.450, -104.590

Trained spotter reported quarter to half dollar size hail near Springer.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2015Every state in 2015This day in weather historyWarnings in New Mexico, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571708.